Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 20, NWS Pueblo, CO

March 7, 2026Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 7, 2026, 11:44 AM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 8, 2026, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 11:44 AM MST (18:44 UTC)
In effect from
Mar 8, 2026, 12:00 PM MDT
Expired
Mar 8, 2026, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

101 
WWUS85 KPUB 071844
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1144 AM MST Sat Mar 7 2026


COZ229-230-081045-
/O.NEW.KPUB.FW.W.0020.260308T1800Z-260309T0100Z/
/O.NEW.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1144 AM MST Sat Mar 7 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MST Sunday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Monday morning through Monday
evening.

* AFFECTED AREA...Fire Weather Zones 229 and 230.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ224-081045-
/O.NEW.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1144 AM MST Sat Mar 7 2026

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
601 
WWUS85 KPUB 080637
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1137 PM MST Sat Mar 7 2026

COZ229-230-082245-
/O.CON.KPUB.FW.W.0020.260308T1800Z-260309T0100Z/
/O.CON.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1137 PM MST Sat Mar 7 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 229 AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 229 AND 230...

* AFFECTED AREA...Fire Weather Zones 229 and 230.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-227-228-082245-
/O.EXA.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
1137 PM MST Sat Mar 7 2026

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 227, AND 228...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Fire Weather Zones 222, 227 and 228.

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ224-082245-
/O.CON.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1137 PM MST Sat Mar 7 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
742 
WWUS85 KPUB 081834
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1234 PM MDT Sun Mar 8 2026


COZ229-230-091045-
/O.UPG.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/
/O.NEW.KPUB.FW.W.0021.260309T1600Z-260310T0100Z/
/O.CON.KPUB.FW.W.0020.000000T0000Z-260309T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1234 PM MDT Sun Mar 8 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 7 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 229 and 230.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-224-227-228-091045-
/O.UPG.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/
/O.NEW.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
1234 PM MDT Sun Mar 8 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
224, 227, AND 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 222, 224, 227 and 228.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-091045-
/O.NEW.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/
Crowley County Including Ordway-
1234 PM MDT Sun Mar 8 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zone 231.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
219 
WWUS85 KPUB 090052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
652 PM MDT Sun Mar 8 2026

COZ229-230-091700-
/O.EXP.KPUB.FW.W.0020.000000T0000Z-260309T0100Z/
/O.CON.KPUB.FW.W.0021.260309T1600Z-260310T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
652 PM MDT Sun Mar 8 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 229 AND 230...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

* AFFECTED AREA...Fire Weather Zones 229 and 230.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-224-227-228-231-091700-
/O.CON.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
652 PM MDT Sun Mar 8 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 222, 224, 227, 228, AND 231...

* AFFECTED AREA...Fire Weather Zones 222, 224, 227, 228 and 231.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 7, 10:09 AM MST, 1 hour 35 minutes earlier. Its key messages:

  • Dry weather returns with spotty critical fire weather conditions returning at times across the San Luis Valley and I-25 corridor Sun and Mon if fuels are critical.
  • Chance for some light precipitation Tue and Tue Night for southern and eastern areas.
  • Increasing critical fire weather concerns mid to late week.
Area forecast discussion, Mar 7, 10:09 AM MST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1009 AM MST Sat Mar 7 2026

.KEY MESSAGES...

- Dry weather returns with spotty critical fire weather
  conditions returning at times across the San Luis Valley and
  I-25 corridor Sun and Mon if fuels are critical.

- Chance for some light precipitation Tue and Tue Night for
  southern and eastern areas.

- Increasing critical fire weather concerns mid to late week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1213 AM MST Sat Mar 7 2026

Lingering snow showers will continue across the central mountains
and adjacent valleys for a few more hours overnight as an
orphaned weak circulation center continues to squeeze out light
snow.  Lift is weakening so expect snow showers to gradually
diminish over the next hour or two with only light additional
amounts for localized areas.  Clearing skies and dry weather will
return for Saturday with temperatures rebounding into the mid 40s
and 50s across the lower elevations with 30s and 40s across the
mountains.  Winds remain light and many areas will see the snow melt
off efficiently through the day.  Tonight will be dry and mostly
clear allowing for efficient radiational cooling over the mountain
valleys. Went towards colder side of guidance and blends for
lows in those areas. Otherwise lee troughing returns along the
southeast mountains which will yield warmer low temperatures
where enhanced westerly drainage winds set up along the lower
eastern slopes. -KT

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 1213 AM MST Sat Mar 7 2026

Spotty elevated to critical fire weather conditions increase
for Sunday and Monday across southern areas and portions of the
I-25 corridor. Flow aloft on Sunday still looks fairly weak and
with the recent snow cover, fuels may still be too moist, though
greatest concern areas will be across the southern San Luis
Valley and the southern I-25 corridor where snowfall was
lightest with this last event. Suspect that winds will come up
shy across most areas anyway, so did not issue any Fire Weather
Watches at this point. Odds increase for Monday as westerly flow
aloft increases. The southern San Luis Valley and portions of
the I-25 corridor will be most vulnerable though driest
conditions across the southern areas are not as well juxtaposed
to the stronger winds across northern areas, so there is still
some uncertainty. Temperatures will rebound back into the 70s to
around 80 across the plains on Monday with 50s and 60s for the
valleys and 30s and 40s for the mountain areas.

Old cut off low lifts out across NM on Tuesday with the northern
edge of its precipitation shield invading southern areas
through the day. A northern stream upper trough moves across
the Rockies which will help increase winds aloft, creating some
spotty elevated fire weather concerns over the I-25 corridor.
Once the northern stream trough passes to the east Tuesday
night, a cold front will drop through the plains bringing a
chance for light precipitation as it has trended back towards a
more amplified but progressive system. This will bring a slight
cool down for Wednesday as we dry out again. The potential for
more widespread critical fire weather conditions increases for
Thursday and Friday as we remain under strong northwest flow
aloft. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1009 AM MST Sat Mar 7 2026

A few lingering clouds over KALS and KCOS will dissipate over the
next few hours, with VFR and diurnal wind regimes expected through
the next 24 hours.

VFR conditions and light, diurnal winds are expected through 24
hours at KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 7, 4:03 AM MST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
403 AM MST Sat Mar 7 2026

COZ058>089-093>099-081115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
403 AM MST Sat Mar 7 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Spotty elevated to critical fire weather conditions will return at
times for Sunday and Monday, particularly across the southern I-25
corridor and San Luis Valley.  A system will bring a chance for
light showers to southern and eastern portions of Colorado on
Tuesday though any appreciable moisture will be light.  Critical
fire weather conditions will increase again and become more
widespread for Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/31

In the hours before

Local storm report, Mar 7, 9:38 AM MST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
938 AM MST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     Snow             2 NW Colorado Springs   38.85N 104.85W
03/07/2026  M5.8 Inch        El Paso            CO   Trained Spotter

            Storm total. SWE 0.45 inches.

&&

MG
Local storm report, Mar 7, 9:39 AM MST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
939 AM MST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     Snow             Creede                  37.85N 106.93W
03/07/2026  M1.8 Inch        Mineral            CO   Trained Spotter

&&

MG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 11:44 AM MSTFire Weather WatchPUBAlamosa, Conejos, Costilla, El Paso, Fremont, Huerfano and 4 more24 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.